Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 17, 2004, 8:32 AM CDT for Ouachita Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2004, 8:32 AM CDT (13:32 UTC)
- Expired
- Jul 17, 2004, 12:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 166 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 171332 FFWSHV LAC073-171730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 832 AM CDT SAT JUL 17 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 1230 PM CDT * AT 826 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED HEAVY RAIN AND STREET FLOODING FROM THUNDERSTORMS MOVING THROUGH THE MONROE METROPOLITAN AREA. THE MONROE REGIONAL AIRPORT REPORTED 3.03 INCHES OF RAIN SINCE 5 AM. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST MONROE...SWARTZ...MONROE...CLAIBORNE AND BROWNSVILLE-BAWCOMVILLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES...OR STORM DRAINS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA UNTIL 1230 PM CDT. LAT...LON 3268 9198 3254 9238 3230 9204 3246 9198 $$
1 follow-up statement
000 WGUS74 KSHV 171501 FFSSHV LAC073-171730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SAT JUL 17 2004 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR OUACHITA PARISH IN NORTH CENTRAL LOUISIANA UNTIL 1230 PM CDT... AT 955 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED HEAVY RAIN SHOWERS OCCURRING OVER THE SOUTH PART OF OUACHITA PARISH. ALTHOUGH THE HEAVY RAINFALL HAS ENDED IN THE IMMEDIATE MONROE VICINITY...SOME RESIDUAL STREET FLOODING MAY STILL BE OCCURRING IN THE MONROE AREA... AND IN THE SOUTH PART OF OUACHITA PARISH. THIS STREET FLOODING SHOULD GRADUALLY SUBSIDE BY NOON. MOTORISTS SHOULD BE ALERT FOR HIGH WATER. DO NOT DRIVE YOUR VEHICLE INTO WATER THAT COVERS A ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. CHILDREN SHOULD NOT PLAY IN OR NEAR FLOODED DRAINAGE DITCHES. $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:00 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 17, 3:00 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT SAT JUL 17 2004 .DISCUSSION... HIGHLY AMPLIFIED PATTERN WITH RIDGE ACROSS THE ROCKIES AND A TROUGH ACROSS THE EASTERN HALF OF THE NATION...WILL ALLOW FOR A RARE SUMMER COLD FRONT TO PUSH THROUGH THE REGION TODAY. THIS COLD FRONT CURRENTLY ACROSS THE RED RIVER VALLEY OF NE TX/SE OK NORTHEAST THROUGH ARKANSAS...WILL GRADUALLY PUSH THROUGH THE AREA TODAY. A VORTICITY MAX IN THE NORTHWEST FLOW...HAS ALLOWED FOR A COMPLEX OF STORMS TO DEVELOP TONIGHT ACROSS CENTRAL/SOUTHEAST ARKANSAS. AREA PROFILERS INDICATE THIS AREA OF STORMS SHOULD MOVE SOUTH SOUTHEAST...AND AFFECT THE EASTERN PART OF THE AREA. A MODEST WESTERLY LOW LEVEL JET WILL ALSO HELP BACK BUILD THE CONVECTION INTO SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. WILL MENTION SEVERE ACROSS THE AREA MENTIONED ABOVE. OTHER SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH THE FRONT...AS IT MOVES SOUTHWARD TODAY...ESPECIALLY IN THE AFTERNOON WITH DAYTIME HEATING. WILL HAVE POPS ACROSS THE SOUTHERN HALF OF THE AREA TONIGHT FOR ANY LINGERING THUNDERSTORMS DURING THE EVENING. DRY WEATHER IS THEN EXPECTED TO RETURN TO MOST OF THE AREA SUNDAY... BUT WITH SLIGHTLY BELOW AVERAGE TEMPERATURES...AND DEW POINTS THAT ARE QUITE COMFORTABLE FOR THIS TIME OF YEAR. THE UPPER LEVEL PATTERN WILL NEARLY BE THE SAME ALL WEEK...WITH RIDGE ACROSS THE ROCKIES AND TROUGH ACROSS THE EAST...WITH NO RAIN EXPECTED UNTIL ANOTHER FRONT PUSHES DOWN IN THE NORTHWEST FLOW LATE NEXT WEEK. WILL ONLY GO SLIGHT CHANCE FOR THURSDAY NIGHT AND FRIDAY TIME FRAME FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... SHV 93 72 92 70 / 30 20 0 0 MLU 91 72 91 69 / 50 20 10 0 TXK 94 71 92 69 / 30 0 0 0 TYR 95 72 94 71 / 30 10 0 0 LFK 95 73 93 70 / 30 20 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Jul 17, 6:00 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT JUL 17 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT JUL 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL SLOWLY PUSH SOUTH ACROSS THE REGION TODAY. SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONT...ESPECIALLY ACROSS NORTH LOUISIANA TODAY. A FEW STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING WINDS THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 17, 3:19 AM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 319 AM CDT SAT JUL 17 2004 ARZ073-LAZ006-014-021-170835- CALDWELL-OUACHITA-UNION AR-UNION LA- 319 AM CDT SAT JUL 17 2004 ...SEVERE THUNDERSTORM WATCH...NUMBER 652...HAS EXPIRED FOR UNION COUNTY ARKANSAS AND FOR UNION...OUACHITA...AND CALDWELL PARISHES IN NORTH CENTRAL LOUISIANA... SHOWERS AND THUNDERSTORMS CONTINUED OVER SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL AND NORTHEAST LOUISIANA...AND SHOULD PRODUCE GUSTY WINDS TO NEAR 25 MPH...BRIEF BUT HEAVY RAINFALL...AND DEADLY LIGHTNING AS THEY MOVE TO THE SOUTHEAST AT NEAR 30 MPH. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:46 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 44 min |
| Jul 17, 6:14 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 61 min |
| Jul 17, 6:39 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 66 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.